Electronic Journal of Probability

The Laws of Chung and Hirsch for Cauchy's Principal Values Related to Brownian Local Times

Yueyun Hu

Full-text: Open access

Abstract

Two Chung-type and Hirsch-type laws are established to describe the liminf asymptotic behaviours of the Cauchy's principal values related to Brownian local times. These results are generalized to a class of Brownian additive functionals.

Article information

Source
Electron. J. Probab., Volume 5 (2000), paper no. 10, 16 pp.

Dates
Accepted: 4 April 2000
First available in Project Euclid: 7 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1457376445

Digital Object Identifier
doi:10.1214/EJP.v5-66

Mathematical Reviews number (MathSciNet)
MR1768844

Zentralblatt MATH identifier
0951.60079

Subjects
Primary: 60J55: Local time and additive functionals
Secondary: 60F15: Strong theorems

Keywords
Principal values Brownian additive functional liminf asymptotic behaviours

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Hu, Yueyun. The Laws of Chung and Hirsch for Cauchy's Principal Values Related to Brownian Local Times. Electron. J. Probab. 5 (2000), paper no. 10, 16 pp. doi:10.1214/EJP.v5-66. https://projecteuclid.org/euclid.ejp/1457376445


Export citation

References

  • Bertoin, Jean. On the Hilbert transform of the local times of a Lévy process. Bull. Sci. Math. 119 (1995), no. 2, 147–156.
  • Bertoin, Jean. Lévy processes. Cambridge Tracts in Mathematics, 121. Cambridge University Press, Cambridge, 1996. x+265 pp. ISBN: 0-521-56243-0.
  • Bertoin, Jean. Cauchy's principal value of local times of Lévy processes with no negative jumps via continuous branching processes. Electron. J. Probab. 2 (1997), no. 6, 12 pp. (electronic).
  • Biane, Ph.; Yor, M. Valeurs principales associées aux temps locaux browniens. (French) [Principal values associated with Brownian local times] Bull. Sci. Math. (2) 111 (1987), no. 1, 23–101.
  • Chaumont, L. Excursion normalisée, méandre et pont pour les processus de Lévy stables. (French) [Normalized excursion, meander and bridge for stable Levy processes] Bull. Sci. Math. 121 (1997), no. 5, 377–403.
  • Chung, Kai Lai. Excursions in Brownian motion. Ark. Mat. 14 (1976), no. 2, 155–177.
  • Csáki, E., Csörgő, M., Földes, A. and Shi, Z.: Increment sizes of the principal value of Brownian local time. Probab. Th. Rel. Fields (to appear)
  • Csáki, E., Csörgő, M., Földes, A. and Shi, Z.: Path properties of Cauchy's principal values related to local time. Studia Sci. Math. Hungar. (to appear)
  • Csáki, E.; Erdős, P.; Révész, P. On the length of the longest excursion. Z. Wahrsch. Verw. Gebiete 68 (1985), no. 3, 365–382.
  • Csáki, E., Shi, Z. and Yor, M.: Fractional Brownian motions as ”higher-order" fractional derivatives of Brownian local times. Colloquium on Limit Theorems in Probability and Statistics (Balatonlelle, Hungary, 1999).
  • Csörgő, M.; Révész, P. Strong approximations in probability and statistics. Probability and Mathematical Statistics. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. 284 pp. ISBN: 0-12-198540-7.
  • Donsker, M. D.; Varadhan, S. R. S. On laws of the iterated logarithm for local times. Comm. Pure Appl. Math. 30 (1977), no. 6, 707–753.
  • Erdős, Paul. On the law of the iterated logarithm. Ann. of Math. (2) 43, (1942). 419–436.
  • Fitzsimmons, P. J.; Getoor, R. K. On the distribution of the Hilbert transform of the local time of a symmetric Lévy process. Ann. Probab. 20 (1992), no. 3, 1484–1497.
  • Fitzsimmons, P. J.; Getoor, R. K. Limit theorems and variation properties for fractional derivatives of the local time of a stable process. Ann. Inst. H. Poincaré Probab. Statist. 28 (1992), no. 2, 311–333.
  • Getoor, R. K. First passage times for symmetric stable processes in space. Trans. Amer. Math. Soc. 101 1961 75–90.
  • Gruet, J.-C.; Shi, Z. The occupation time of Brownian motion in a ball. J. Theoret. Probab. 9 (1996), no. 2, 429–445.
  • Hu, Yueyun; Shi, Zhan. An iterated logarithm law for Cauchy's principal value of Brownian local times. Exponential functionals and principal values related to Brownian motion, 211–228, Bibl. Rev. Mat. Iberoamericana, Rev. Mat. Iberoamericana, Madrid, 1997.
  • Hu, Yueyun; Shi, Zhan. Shortest excursion lengths. Ann. Inst. H. Poincaré Probab. Statist. 35 (1999), no. 1, 103–120.
  • Imhof, J.-P. Density factorizations for Brownian motion, meander and the three-dimensional Bessel process, and applications. J. Appl. Probab. 21 (1984), no. 3, 500–510.
  • Jeanblanc, M.; Pitman, J.; Yor, M. The Feynman-Kac formula and decomposition of Brownian paths. Mat. Apl. Comput. 16 (1997), no. 1, 27–52.
  • Khoshnevisan, Davar; Shi, Zhan. Chung's law for integrated Brownian motion. Trans. Amer. Math. Soc. 350 (1998), no. 10, 4253–4264.
  • Kochen, Simon; Stone, Charles. A note on the Borel-Cantelli lemma. Illinois J. Math. 8 1964 248–251.
  • Kolmogorov, A.N.: Sulla determinazione empirica delle leggi di probabilita. Giorn. Ist. Ital. Attuari 4 (1933) 1–11.
  • Lamperti, John. An occupation time theorem for a class of stochastic processes. Trans. Amer. Math. Soc. 88 (1958) 380–387.
  • Pitman, Jim; Yor, Marc. A decomposition of Bessel bridges. Z. Wahrsch. Verw. Gebiete 59 (1982), no. 4, 425–457.
  • Pitman, Jim; Yor, Marc. Arcsine laws and interval partitions derived from a stable subordinator. Proc. London Math. Soc. (3) 65 (1992), no. 2, 326–356.
  • Pitman, Jim; Yor, Marc. The two-parameter Poisson-Dirichlet distribution derived from a stable subordinator. Ann. Probab. 25 (1997), no. 2, 855–900.
  • Revuz, Daniel; Yor, Marc. Continuous martingales and Brownian motion. Second edition. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 293. Springer-Verlag, Berlin, 1994. xii+560 pp. ISBN: 3-540-57622-3.
  • Shiryaev, A. N. Probability. Translated from the first (1980) Russian edition by R. P. Boas. Second edition. Graduate Texts in Mathematics, 95. Springer-Verlag, New York, 1996. xvi+623 pp. ISBN: 0-387-94549-0.
  • Shorack, Galen R.; Wellner, Jon A. Empirical processes with applications to statistics. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. John Wiley & Sons, Inc., New York, 1986. xxxviii+938 pp. ISBN: 0-471-86725-X.
  • Smirnov, N.V.: On the estimation of the discrepancy between empirical curves of distribution for two independent samples. Bull. Math. Univ. Moscou 2 (1939) 3–14. (in Russian)
  • Strassen, V. An invariance principle for the law of the iterated logarithm. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 3 (1964) 211–226.
  • Yamada, Toshio. Principal values of Brownian local times and their related topics. Itô's stochastic calculus and probability theory, 413–422, Springer, Tokyo, 1996.
  • Yor, Marc. Some aspects of Brownian motion. Part I. Some special functionals. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 1992. x+136 pp. ISBN: 3-7643-2807-X.
  • Exponential functionals and principal values related to Brownian motion. A collection of research papers. Edited by Marc Yor. Biblioteca de la Revista Matemática Iberoamericana. [Library of the Revista Matemática Iberoamericana] Revista Matemática Iberoamericana, Madrid, 1997. x+247 pp. ISBN: 84-600-9461-8.